MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RADIAL JAW 4; FORCEPS, BIOPSY, NON-ELECTRIC

BOSTON SCIENTIFIC CORPORATION RADIAL JAW 4; FORCEPS, BIOPSY, NON-ELECTRIC
Model Number M00513401
Medical Device Problem Codes Entrapment of Device (1212); Material Integrity Problem (2978); Material Twisted/Bent (2981); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The exact date of the event is unknown.The provided event date was chosen as a best estimate based on the date that the manufacturer became aware of the event.The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.According to the complainant, the suspect device is not available for return.If any further relevant information is received, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a radial jaw 4 standard capacity biopsy forceps was used in a procedure performed on an unknown date.During the procedure, the biopsy forceps got stuck in the insertion port of the endoscope.Fluoroscopy noted deformation around the base of the cups.The scope could no longer be used; therefore, the procedure was aborted.The endoscope was sent to the manufacturer for investigation, together with the biopsy forceps that could not be removed.There were no patient complications reported as a result of this event.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.
 
Event or Problem Description
It was reported to boston scientific corporation that a radial jaw 4 standard capacity biopsy forceps was used in a procedure performed on an unknown date.During the procedure, the biopsy forceps got stuck in the insertion port of the endoscope.Fluoroscopy noted deformation around the base of the cups.The scope could no longer be used; therefore, the procedure was aborted.The endoscope was sent to the manufacturer for investigation, together with the biopsy forceps that could not be removed.There were no patient complications reported as a result of this event.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.Additional information received as of december 10, 2021.The procedure was performed on early august.According to the olympus report and photo, the clevis arms is bent.
 
Additional Manufacturer Narrative
Block b3: the exact date of the event is unknown.The provided event date was chosen as a best estimate based on the date that the manufacturer became aware of the event.Block h2: additional information: b3 date of event, b5 event description, h6 device code.Block d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: medical device problem code a27 is being used to capture the reportable event of aborted/cancelled procedure.Conclusion code d17 is being used in lieu of an adequate conclusion code for device not returned.Block h10: according to the complainant, the suspect device is not available for return.If any further relevant information is received, a supplemental medwatch will be filed.
 
Additional Manufacturer Narrative
Block b3: the exact date of the event is unknown.The provided event date was chosen as a best estimate based on the date that the manufacturer became aware of the event.Block d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: medical device problem code a27 is being used to capture the reportable event of aborted/cancelled procedure.Block h10: the returned radial jaw 4 biopsy forceps was analyzed, and a visual evaluation noted that the device was cut off with the jaws inside the scope part.The jacket presents damage from a sharp object and the clevis arms are bent.The reported event was confirmed.Based on all available information, it is possible that due to the manipulation or the technique used by the physician in conjunction with the patient's anatomy at the time to take biopsies could have affected the device operation.An excess of force could have been applied bending the clevis arms, then at the time of trying to remove the device, the arms bent even more, resulting in the inability to pass backwards.The evidence of the scope part and the device cut off indicates complications to remove the device.Therefore, the most probable root cause is adverse event related to procedure.A manufacturing batch record review was unable to be performed as the lot number is unknown.However, a ship history review was performed to identify the most probable lots, and a device history record (dhr) review on the most probable lots did not identify any deviations within manufacturing/service processes that could have contributed to the event.
 
Event or Problem Description
It was reported to boston scientific corporation that a radial jaw 4 standard capacity biopsy forceps was used in a procedure performed on an unknown date.During the procedure, the biopsy forceps got stuck in the insertion port of the endoscope.Fluoroscopy noted deformation around the base of the cups.The scope could no longer be used; therefore, the procedure was aborted.The endoscope was sent to the manufacturer for investigation, together with the biopsy forceps that could not be removed.There were no patient complications reported as a result of this event.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.Additional information received as of december 10, 2021: the procedure was performed on early august.According to the olympus report and photo, the clevis arms is bent.

Brand Name
RADIAL JAW 4
Common Device Name
FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key12955252
Report Number3005099803-2021-06249
Device Sequence Number4317196
Product Code FCL
UDI-Device Identifier08714729777960
UDI-Public08714729777960
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00513401
Device Catalogue Number1340
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/11/2021
Supplement Date Received by Manufacturer12/10/2021
03/08/2022
Initial Report FDA Received Date12/07/2021
Supplement Report FDA Received Date01/06/2022
03/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown